Edema of hands feet

Discussion in 'Fibromyalgia Main Forum' started by FM58, Mar 24, 2007.

  1. FM58

    FM58 New Member

    Hi Everyone,

    When I initially had this problem - it was at the beginning of the summer, the first time the temperature creeped up into the 90's. My hands & feet swelled up, I guess my face might have been puffy too. There was also significan weight gain in just a few days. (Water weight? Hah! It ended up staying on, too difficult to take off!)

    This seemed to have happened 2-3 summers in a row. My PCP gave me Lasix to take, which seemed to resolve the problem.So, he really did not think too much of this.

    Well, now this "little" problem has blossomed! Since January - I have had numerous bouts of this Edema problem. I spoke to my PCP regarding this. He tends to think this is "hormonal" in aspect!?! (I'm totally disagreeing there!) He also wants me to take the Lasix on a regular basis to prevent the problem. I told him absolutely NOT! I have IC, enough issues w/ urination - I will not take Lasix all the time & add to that problem! I will use it on an as needed basis.

    So, now my question is what kind of specialist to I request to see? I have already made an appt to see the other PCP in the office - this one listens to me & will accept any suggestions I give him.

    I am quite concerned about this Edema, coming out of the blue - not related to heat (as it was previously). It does go away w/ the Lasix, however, there is the annoying weight gain each time. What is going on w/ my body that there si this seemingly - no rhyme, no reason Edema?

    I already watch my salt intake for an inner ear problem. So, even when i do "indulge" - I have not noticed a correlation w/ the Edema.

    I really need to know what kind of doc or what kind of tests should I be asking my (good) PCP for?

    Thanks for any & all help!

    Patty
  2. Stefanie

    Stefanie New Member

    Hi Patty -

    I have this problem too with edema of the hands, feet and sometimes face as well. My doctor gave me lasix as well.
    How much lasix are you taking ? Before my doctor treated all this - he did do a complete check up on me and found I do have high blood pressure. My meds were changed and that seemed to resolve the problem. I think your doctor should do a complete check up on you too. Why doesn't your primary order some other tests to find out what is going on ? How about blood tests to see how your kidneys are functioning as well as tests for your heart. This is what my doctor did for me.

    Well - with that said - I do hope you find out the cause. I just hate it when doctors just treat symptoms and don't bother to find out the cause. I think that is so important to find the cause.

    I would be very curious to know what the problem was for you too.

    Regards, Stef
  3. FM58

    FM58 New Member

    Thanks Stef,

    I do have an appt. w/ the "more listening" of my PCP's, he had been away. My blood pressure tends to run low, somtimes borderline problematicly so - to the point that I faint.

    So, I do want to be able to go to this appt w/ some ideas already in place. I want to be able to tell my doc what I want, what tests I want run, what kind of specialist I want to see & where I want to go.

    Right now, I do not have a clue! This symptom is so perplexing to me - I don't know, what kind of tests that should be run - what kind of specialist I should see or even what direction i should be headed in.

    Stef, I appreciate your input - I'm glad I am not alone in this crazy Edema weirdness symptom!

    Patty
  4. FM1987

    FM1987 New Member

    I have edema in the feet, ankles, hands, face, it comes & goes.
    I tried a low salt diet, and I felt worse. My blood pressure can get very low, and is a problem for me. (dizzy,weak,faint,can't stand,etc.)
    I have found that, for myself, the swelling is worse when my blood pressure is low. Now I eat all the salt that I want (in reason) to help get my B/P up. I am on a diuretic also, and I take it as needed, it does help.
    Good Luck!
    P.S. I can gain from 3-6 lbs. in a 24 hour period from water weight.

    [This Message was Edited on 03/25/2007]
  5. Could it be caused by the meds your taking. I know I am taking lyrica and having a terrible problem too. (see my post on it)